MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESSENTIO? SR; Pacemaker

BOSTON SCIENTIFIC CORPORATION ESSENTIO? SR; Pacemaker
Model Number L100
Medical Device Problem Codes Premature Discharge of Battery (1057); Use of Device Problem (1670); Interrogation Problem (4017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this pacemaker exhibited difficulties to interrogate.Technical services (ts) performed further analysis and determined that the device had recorded a true positive remote monitoring disabled (rmd) alert for radio frequency (rf) telemetry due to a low loaded battery voltage measurement.Device replacement was recommended, and the findings were communicated to the health care professional (hcp).No adverse patient effects were reported.This pacemaker remains in service.
 
Event or Problem Description
It was reported that this pacemaker exhibited difficulties to interrogate.Technical services (ts) performed further analysis and determined that the device had recorded a true positive remote monitoring disabled (rmd) alert for radio frequency (rf) telemetry due to a low loaded battery voltage measurement.Device replacement was recommended, and the findings were communicated to the health care professional (hcp).No adverse patient effects were reported.This pacemaker remains in service.Additional information was received that this pacemaker recorded a code 1003, indicative of voltage was too low for projected remaining capacity alert.No adverse patient effects were reported.This pacemaker remains in service.Additional information was received that this pacemaker was successfully explanted and replaced.No additional adverse patient effects were reported outside the revision procedure.At this time, this product has not been returned for analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected fields: d2a: common device name.E1: initial reporter first name initial reporter last name and rfb init reporter first name and last name initial reporter email.E2: health professional? e3: occupation.The device was not returned for analysis; therefore, a technical analysis could not be performed.Analysis of the device memory confirmed that a code 1003 alert was recorded and that zip telemetry was disabled.Boston scientific previously issued a field safety notice to notify physicians of the potential for accolade family pacemaker and cardiac resynchronization therapy pacemaker (crt-p) devices to initiate safety mode when high battery impedance is detected.Engineers determined that the code 1003 alert and the disablement of zip telemetry was due to a subsequently released software update that was designed to detect the onset of high battery impedance and prevent the initiation of safety mode in an ambulatory setting.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of difficult to interrogate/telemetry (rf) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.
 
Additional Manufacturer Narrative
The device was not returned for analysis; therefore, a technical analysis could not be performed.Analysis of the device memory confirmed that a code 1003 alert was recorded and/or that zip telemetry was disabled.Boston scientific previously issued a field safety notice to notify physicians of the potential for accolade family pacemaker and cardiac resynchronization therapy pacemaker (crt-p) devices to initiate safety mode when high battery impedance is detected.Engineers determined that the code 1003 alert and/or that zip telemetry was disabled was due to a subsequently released software update that was designed to detect the onset of high battery impedance and prevent the initiation of safety mode in an ambulatory setting.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of difficult to interrogate/telemetry (rf) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.

Brand Name
ESSENTIO? SR
Common Device Name
Pacemaker
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
Boston Scientific Corporation
cashel road
clonmel E91 T 862
EI   E91 T862
Manufacturer Contact
mark mischke
4100 hamline avenue north
saint paul, MN 55112
+1(612)875-7234
MDR Report Key25340674
Report Number2124215-2026-29047
Device Sequence Number10003011
Product Code LWP
UDI-Device Identifier00802526558900
UDI-Public(01)00802526558900(17)180426
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/26/2018
Device Model NumberL100
Device Catalogue NumberL100
Device Lot Number712194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Supplement Date Received by ManufacturerNot provided
09/02/2026
09/07/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date08/20/2026
09/09/2026
09/15/2026
Date Device Manufactured05/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2124215-03/18/26-001-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale